Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 14, 2021, 3:48 AM CDT for Jefferson County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 3:48 AM CDT (08:48 UTC)
- Expired
- Jun 14, 2021, 4:15 AM CDT
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 36 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1223 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
929
WWUS84 KBMX 140848
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
348 AM CDT Mon Jun 14 2021
ALZ024-140915-
Jefferson AL-
348 AM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON COUNTY UNTIL
415 AM CDT...
At 347 AM CDT, Doppler radar was tracking a strong thunderstorm over
McDonald Chapel, or over Fairfield, moving southwest at 10 mph.
Pea size hail will be possible with this storm, in addition to heavy
rainfall.
Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Bessemer, Homewood, Mountain
Brook, Trussville, Hueytown, Gardendale, Irondale, Leeds, Moody,
Fairfield, Fultondale, Center Point, Pleasant Grove, Clay, Pinson,
Tarrant and Midfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3365 8654 3362 8654 3362 8655 3352 8655
3347 8661 3347 8667 3345 8669 3343 8670
3342 8675 3339 8676 3339 8678 3337 8679
3336 8683 3333 8683 3336 8717 3362 8700
3373 8667
TIME...MOT...LOC 0847Z 023DEG 11KT 3351 8695
$$
40/SizemoreWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 3:07 AM CDT, 41 minutes earlier.
Area forecast discussion, Jun 14, 3:07 AM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 307 AM CDT Mon Jun 14 2021 .SHORT TERM... /Updated at 0300 AM CDT Mon Jun 14 2021/ Through Tuesday. There is a frontal boundary just to our north this morning. A few lingering storms are evident on radar this morning along an outflow from a previous storm to our north. This activity will continue through the early morning as there is plenty to thrive on out there this morning. Should be predominately showers with just an occasional storm. As we work through the day the front will sag southward and a pre-frontal trough will lift north. Scattered showers will be possible between the two along with some thunderstorms. A few may be on the stronger side and will detail that information a little bit later after the morning sounding comes in. Showers will continue to be possible until the front can work through Tuesday afternoon. Although convection will generally be limited on Tuesday to just the far southeast. 16 .LONG TERM... /Updated at 0300 AM CDT Mon Jun 14 2021/ Wednesday through Friday. Deep-layer northerly flow will stretch across the Mississippi River Valley on Wednesday and will extend into the Deep South. This is a result of an amplified upper-level pattern featuring a broad and prominent ridge near the Four Corners and a longwave trough across the eastern CONUS. At the surface, a broad footprint of high pressure and relatively dry air will remain in place along and east of the Mississippi River for Wednesday and Thursday before the pattern begins to transition on Friday. By then a transient and south shortwave is progged to eject across the Upper Midwest into the Great Lakes region with a flattening of the pattern aloft. Regardless, drier tropospheric air will remain across Central AL through at least Friday with medium-range progged PWs ~1.0" or less. Dewpoints should remain in the 50s and 60s. There are no mentionable PoPs mainly for these reasons. Afternoon highs in the mid 80s to lower 90s are forecast through this time. Saturday and Sunday. While weather remains quiet for the majority of the upcoming week, unsettled weather is forecast across portions of the southwest Gulf of Mexico. The NHC continues to monitor this area. Their latest Tropical Weather Outlook forecasts a 50% chance of tropical cyclone development near the Bay of Campeche within the next 5 days. Regardless of organized tropical cyclone development, medium-range guidance brings this system northward by the end of the week. Its surrounding field of tropical moisture is expected to spread northward across the Gulf Coast into the Deep South. With resultant moisture advection via southerly low-level flow across Central AL, PoPs were increased for Saturday (30-40%) and Sunday (40-50%). 40/Sizemore && .AVIATION... 06Z TAF Discussion. Winds will become light and variable, with patchy fog overnight to early morning. TCL is already done to LIFR/IFR conditions and will bounce up and down for the rest of the overnight. Otherwise, VFR will be the rule for most terminals, though some diurnally- driven storms will favor the southern part of our forecast area. At this time PROB30 TSRA is included for MGM and TOI. Northerly breezes should average between 5-10 knots. Note: AMD NOT SKED until further notice at KASN due to ongoing equipment issues. 16 && .FIRE WEATHER... Drier air is slowly beginning to work into the region from the TN and OH Valleys as a result of northerly flow. This will keep most rain chances for areas generally along and south of I-20 this afternoon. Minimum RH values of 40-55% are expected amidst mainly northerly surface and transport winds of 5-10 mph. Continued infiltration of drier air is expected through tomorrow. This relatively drier airmass is forecast to remain across Central AL through Friday with no mentionable rain chances. Warm but stable weather with minimum RH values of 30-40% are expected through through this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 93 67 89 61 87 / 10 10 0 0 0 Anniston 92 69 90 62 87 / 20 10 10 0 0 Birmingham 93 69 91 64 88 / 20 10 0 0 0 Tuscaloosa 94 69 93 65 90 / 20 10 0 0 0 Calera 92 69 91 65 88 / 20 10 10 0 0 Auburn 91 71 91 65 87 / 40 20 10 10 0 Montgomery 95 72 94 66 91 / 50 20 10 10 10 Troy 94 72 93 67 90 / 50 20 20 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 14, 3:14 AM CDT, 34 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 314 AM CDT Mon Jun 14 2021 ALZ011>015-017>050-151115- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 314 AM CDT Mon Jun 14 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Minor flooding continues along the Tombigbee River basin. Please see River Flood Statements for the latest information. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Minor flooding is expected to continue along portions of the Tombigbee River basin through Saturday. Please see River Flood Statements for specific details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Local storm report, Jun 13, 11:32 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1132 PM CDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM TSTM WND DMG 4 NW NEW LEXINGTON 33.59N 87.71W
06/13/2021 FAYETTE AL COUNTY OFFICIAL
TREES AND POWERLINES DOWN. TREES WERE ALSO
REPORTED DOWN IN THE CITY OF FAYETTE, AND
NEAR BERRY AND NEWTONVILLE.
&&
ASLocal storm report, Jun 14, 12:03 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1203 AM CDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 AM TSTM WND DMG 3 S LUPTON 33.90N 87.40W
06/13/2021 WALKER AL COUNTY OFFICIAL
NUMEROUS TREES AND POWERLINES DOWN IN
SARAGOSSA.
&&
ASLocal storm report, Jun 14, 12:04 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1204 AM CDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 AM HAIL 3 S LUPTON 33.90N 87.40W
06/13/2021 E0.70 INCH WALKER AL COUNTY OFFICIAL
DIME SIZE HAIL REPORTED NEAR SARAGOSSA.
&&
ASLocal storm report, Jun 14, 12:23 AM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1223 AM CDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM TSTM WND DMG 3 S LUPTON 33.90N 87.40W
06/13/2021 WALKER AL COUNTY OFFICIAL
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
S LUPTON. NUMEROUS TREES AND POWERLINES DOWN
IN SARAGOSSA.
&&
ASLocal storm report, Jun 14, 12:24 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1224 AM CDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 3 S LUPTON 33.90N 87.40W
06/13/2021 E0.70 INCH WALKER AL COUNTY OFFICIAL
CORRECTS PREVIOUS HAIL REPORT FROM 3 S
LUPTON. DIME SIZE HAIL REPORTED NEAR
SARAGOSSA.
&&
ASSpecial weather statement, Jun 14, 3:48 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
348 AM CDT Mon Jun 14 2021
ALZ024-140915-
Jefferson AL-
348 AM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON COUNTY UNTIL
415 AM CDT...
At 347 AM CDT, Doppler radar was tracking a strong thunderstorm over
McDonald Chapel, or over Fairfield, moving southwest at 10 mph.
Pea size hail will be possible with this storm, in addition to heavy
rainfall.
Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Bessemer, Homewood, Mountain
Brook, Trussville, Hueytown, Gardendale, Irondale, Leeds, Moody,
Fairfield, Fultondale, Center Point, Pleasant Grove, Clay, Pinson,
Tarrant and Midfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3365 8654 3362 8654 3362 8655 3352 8655
3347 8661 3347 8667 3345 8669 3343 8670
3342 8675 3339 8676 3339 8678 3337 8679
3336 8683 3333 8683 3336 8717 3362 8700
3373 8667
TIME...MOT...LOC 0847Z 023DEG 11KT 3351 8695
40/SizemoreThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:04 AM CDT | Special Weather Statement | BMX | Calhoun | 41 min |
| Jun 14, 1:14 PM CDT | Special Weather Statement | BMX | Chambers | 31 min |
| Jun 14, 1:44 PM CDT | Special Weather Statement | BMX | Tallapoosa | 46 min |
| Jun 14, 1:52 PM CDT | Special Weather Statement | BMX | Randolph | 23 min |
| Jun 14, 2:13 PM CDT | Special Weather Statement | BMX | Tallapoosa | 47 min |
| Jun 14, 3:01 PM CDT | Special Weather Statement | BMX | Elmore | 44 min |
| Jun 14, 3:40 PM CDT | Special Weather Statement | BMX | Montgomery | 50 min |
| Jun 14, 4:43 PM CDT | Special Weather Statement | BMX | Autauga | 32 min |
| Jun 14, 5:10 PM CDT | Special Weather Statement | BMX | Lowndes | 35 min |
| Jun 14, 5:46 PM CDT | Special Weather Statement | BMX | Autauga | 29 min |
| Jun 14, 5:48 PM CDT | Special Weather Statement | BMX | Sumter | 27 min |
| Jun 14, 5:59 PM CDT | Special Weather Statement | BMX | Autauga | 31 min |
| Jun 14, 6:28 PM CDT | Special Weather Statement | BMX | Lowndes | 47 min |
| Jun 14, 6:40 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 18 min |
| Jun 14, 6:44 PM CDT | Special Weather Statement | BMX | Coosa | 31 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.